MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM LAT. GLENOSPHERE 39X27 LOT. 189945; SHOULDER GLENOSPHERE

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM LAT. GLENOSPHERE 39X27 LOT. 189945; SHOULDER GLENOSPHERE
Model Number 04.01.0211
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 29.March.2021: lot 189945: (b)(4) items manufactured and released on 14-may-2019.Expiration date: 2024-05-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Additional device involved: batch review performed on 29.March.2021: reverse shoulder system 04.01.0124 humeral reverse hc liner ø39/+6mm (k170452) lot 2005457: (b)(4) items manufactured and released on 29-jul-2020.Expiration date: 2025-07-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
2 months after the previous revision surgery (the patient dislocated multiple times and was treated with closed reduction and finally the liner and glenosphere were revised to give less offset) the patient came in due to another dislocation of the glenosphere from the liner (the patient broke into a parkinson's attack and dislocated his shoulder): the following implants were removed: glenosphere, screws, baseplate and humeral metaphysis.The primary surgery was performed on (b)(6) 2021.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta shoulder r&d project manager: the visual inspection was performed on 28th april 2021.The articular surface of the glenosphere is partially dull, probably due to friction with the humeral components after the shoulder dislocation.The glenosphere screw does not present any signs of damage or scratches.The glenoid baseplate has bone residuals at the bone-implant interface.The three glenoid locking screws present mild discolouration on the first 1-2 pitches, presumably due to friction with the baseplate during the hardware removal.The reverse metaphysis shows bone residuals on the ha coated surface.The outer surface is partially dull, likely caused by friction with the glenosphere after the shoulder dislocation.The reverse metaphysis screw shows circular scratches on the outer surface.The liner does not present any signs of damage.No action is suggested.

Brand Name
REVERSE SHOULDER SYSTEM LAT. GLENOSPHERE 39X27 LOT. 189945
Common Device Name
SHOULDER GLENOSPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11654731
Report Number3005180920-2021-00299
Device Sequence Number3606446
Product Code HSD
UDI-Device Identifier07630040728102
UDI-Public07630040728102
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K193175
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Model Number04.01.0211
Device Catalogue Number04.01.0211
Device Lot Number189945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight95